MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71700005
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the hfn drill guide and hfn drop were not targeting correctly.The procedure was completed with the same device and with no significant delays.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2011 and shows signs of extensive use.A functional evaluation was performed on the device and confirmed the stated failure mode.The returned device will not align with its mating part as intended rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed item.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
HFN DRILL GUIDE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
UK  38116
MDR Report Key11593390
Report Number1020279-2021-02518
Device Sequence Number3510946
Product Code HSB
UDI-Device Identifier03596010543233
UDI-Public03596010543233
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71700005
Device Catalogue Number71700005
Device Lot NumberTBD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1